Alert archive / Nevada / Flash Flood Warnings in 1997
Flash Flood Warning 75, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 8, 1997, 2:21 PM PDT for Clark County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 8, 1997, 2:21 PM PDT (21:21 UTC)
- Expired
- Sep 8, 1997, 5:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Clark County, NV
The radar
The Las Vegas radar (KESX), 58 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KLAS 082120
FFWLAS
NVC003-090000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
221 PM PDT MON SEP 8 1997
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 500 PM PDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS......
IN SOUTHERN NEVADA
...SOUTHERN CLARK COUNTY
INCLUDING THE TOWNS OF SEARCHLIGHT AND NELSON AS WELL AS
COTTONWOOD COVE AND WILLOW BEACH IN THE LAKE MEAD NATIONAL
RECREATION AREA...
AT 220 PM PDT...LAS VEGAS DOPPLER RADAR INDICATED AN AREA OF STRONG
THUNDERSTORMS WITH INTENSE RAINFALL SCATTERED ACROSS PARTS OF SOUTHERN
CLARK COUNTY. THE STRONGEST STORMS WERE LOCATED ALONG A LINE FROM NESLON
TO 2 MILES WEST OF SEARCHLIGHT. THESE STORMS WERE MOVING NORTH AT 5-10
MPH. HOWEVER...NEW STORMS ARE BEGINNING TO REDEVELOP TO THE SOUTH AND
WILL TRACK OVER THE SAME GENERAL AREA. AS A RESULT...FLASH FLOODING IS
IMMINENT OVER PARTS OF SOUTHERN CLARK COUNTY.
THE AREA ALONG US HIGHWAY 95 FROM SEARCHLIGHT TO STATE ROUTE 165...AND
THE SECTION OF STATE ROUTE 164 BETWEEN SEARCHLIGHT AND YKL RANCH ARE
PARTICULARLY VULNERABLE. HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS TO
NEAR 50 MPH...ARE ALL LIKELY IN THE WARNING AREA BETWEEN NOW AND 500 PM.
REMEMBER...MOST FLASH FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR< TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
RUNKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 2:04 PM PDT, 17 minutes earlier.
Area forecast discussion, Sep 8, 2:04 PM PDT, 17 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 202 PM PDT MON SEP 8 1997 CONVECTIVE ACTIVITY ACRS SRN NV/NW AZ HAS BEEN ON THE RISE THIS AFTN AND WL CONT INTO THE EVEG. ACTIVITY HAS DEVELOPED ALONG THE BEST AXIS OF MSTR AND INSTABILITY ALG THE CO RVR VLY...XTRM SRN NV AND NW AZ WHERE LCLLY HVY RAIN HAS OR CAN OCCUR. KESX AND KYUX RADAR CONT TO SHOW SLY FLO. KESX SHOWS SELY FLO ALL THE WAY UP TO 33KFT. THE MONSOON SELY-SLY PATTERN WL CONTINUE INTO TMW WITH NO REAL CHANGE IN THE PATTERN THE NXT 36 TO 42 HRS. WITH MSTR TO REMAIN IN PLACE AND NO REAL SYNOPTIC FORCING SEEN IN THE PROGNOSTIC MODELS MOST CONVECTION SHOULD SPAWN DUE TO TERRAIN INDUCEMENT AND SOLAR HEATING. THUS...WL BROADBRUSH TMW WITH ISOLD POPS ACRS NV ZONES AND SCT COVERAGE ACRS MOHAVE CO. BY THE END OF THE WEEK INTO THE WKEND AS ERN PAC TROF MOVES ON SHORE A DRIER SWLY FLO REGIME SHOULD BEGIN TO TAKE PLACE. IT WILL TAKE THE SERN THIRD OF THE FA A LITTLE LONGER TO START FEELING THE AFFECTS OF THE SYSTEM. NOT MUCH CHANGE IN THE WAY OF HGTS OR THICKNESSES OVR FORECAST DISTRICT...THUS SEASONAL TEMPS WL BE THE WAY TO GO. LAS6211. CORDERO SRN NV...NONE ERN CA...NONE NW AZ ...NONE
Nearby
Flash Flood Warnings in Nevada, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.